A. Sureda, MD; J. Pérez de Oteyza, MD; J. García Laraña, MD; J. Odriozola, MD, PhD
To the Editor: High-dose bulsulfan and cyclophosphamide are currently used as a conditioning regimen for bone marrow transplantation in hematologic malignancies (1, 2) and in nonmalignant diseases (3). Although myelosupression, interstitial pulmonary fibrosis, gastrointestinal symptoms, and an Addison-like wasting syndrome are well-recognized side effects of busulfan (4), we know of only one case of myoclonic epilepsy associated to high-dose busulfan that has been reported (5). We report a patient who presented with generalized convulsions while receiving high-dose busulfan.
An 18-year-old man with a Ph-positive acute lymphocytic leukemia in second remission was entered in an allogeneic bone marrow transplantation program with
Learn more about subscription options.
Register Now for a free account.
Sureda A, de Oteyza JP, Laraña JG, Odriozola J. High-Dose Busulfan and Seizures. Ann Intern Med. 1989;111:543–544. doi: 10.7326/0003-4819-111-6-543_2
Download citation file:
Published: Ann Intern Med. 1989;111(6):543-544.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only